Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Med Assoc Thai. 2007 Jan;90(1):179-81.

Fatal fulminant hepatitis associated with Ganoderma lucidum (Lingzhi) mushroom powder.

Author information

  • 1Department of Pathology, Faculty of Medicine, Ramathibodi Hospital, Mahidol University, Bangkok, Thailand.

Abstract

Hepatotoxic effect related to Ganoderma lucidum (Lingzhi) mushroom powder was first described in a patient from Hong Kong in 2004. In 2005, the authors experienced a case of fatal fulminant hepatitis associated with such a preparation. Both patients had taken other therapeutic agents and traditionally boiled Lingzhi without any toxic effect. After switching to taking Lingzhi in powder form for 1-2 months, the hepatotoxic episode occurred in both patients. The toxic role of Lingzhi powder needs close monitoring in the future, especially in combination with other drugs.

PMID:
17621752
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Write to the Help Desk